Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Connections with prescribed first Pontrjagin form


Author: Mahuya Datta
Journal: Trans. Amer. Math. Soc. 355 (2003), 3813-3824
MSC (2000): Primary 53C05, 53C23, 58J99
Published electronically: May 15, 2003
MathSciNet review: 1990175
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $P$ be a principal $O(n)$ bundle over a $C^\infty$manifold $M$ of dimension $m$. If $n\geq 5m+4+4\binom{m+1}{4}$, then we prove that every differential 4-form representing the first Pontrjagin class of $P$ is the Pontrjagin form of some connection on $P$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 53C05, 53C23, 58J99

Retrieve articles in all journals with MSC (2000): 53C05, 53C23, 58J99


Additional Information

Mahuya Datta
Affiliation: Department of Pure Mathematics, University of Calcutta, 35 P. Barua Sarani, Calcutta 700019, India
Email: mahuyad@hotmail.com

DOI: http://dx.doi.org/10.1090/S0002-9947-03-03311-7
PII: S 0002-9947(03)03311-7
Keywords: Principal bundle, connections, first Pontrjagin form
Received by editor(s): September 26, 2002
Received by editor(s) in revised form: February 14, 2003
Published electronically: May 15, 2003
Article copyright: © Copyright 2003 American Mathematical Society